HEROIN IS BACK ON THE RISE

Heroine.jpg

CNN reports that US heroin deaths jump 533% since 2002. The number of heroin users has increased from 404,000 in 2002 to 948,000 in 2016, this equates to a 135% increase. Damn. 2089 people died from related overdoses is 2002, and in 2016 approximately 13,219. Double damn. We have loss more people to drugs than in some wars. We are expected to have a whopping 71,600 deaths this year from drug overdoses. The US military saw 58,000 casualties during Vietnam. 

Percocet, Molly, Percocet ... Just Because They Sing It In a Song, Doesn't Mean It's Okay to Take

"According to the 2014 National Survey on Drug Use and Health, approximately 6.5 million Americans reported taking prescription medication for non-medical uses—a number that represents 2.5% of the national population. More than 4 million of these individuals abusing prescription drugs reported abuse of pain relievers."

What is Percocet? Percocet is the combination of an over the counter common found household pain reliever and fever reducer, and an opioid analgesic, Acetaminophen and Oxycodone. The attraction can most often be contributed to the lethargic euphoric feeling, heightened pleasure, and the feelings of relaxation; however, it should be known that the side effects of Oxycodone are similar to that of heroin and morphine. No bueno.

Let's cut to the chase, overdose can lead to death. Too much acetaminophen will DESTROY your liver. JUST STOP IT, IT'S NOT WORTH IT! If you feel you are benefiting an any way, you most likely are trying to self medicate another medical issue that needs attending. I am sure a medical professional can get you on a much better path to comfort and recovery as the withdrawal symptoms from opioids are vicious, they include but are not limited to: panic attacks, flu-like symptoms, dizziness and sever muscle pain or weakness. ... Yea that's the goal. 

-Chloe Aquil 

percocet.jpg

Synthetic Cannabinoid Advisory in New York City

On July 14, 2016, New York City health officials issued an advisory about an increase in adverse events and emergency department visits related to synthetic cannabinoids (K2/Spice). From July 11 through July 13, 130people were taken to emergency rooms after suspected ingestion of these drugs, which are sold under many street names including Geeked Up, Smacked, Scooby Snax, Green Giant, Red Giant, M. Bad Guy, Trippy, Ice Dragon, AK-47, and Kick. Synthetic cannabinoids, sometimes called "fake weed" or "herbal incense," are chemically related to THC, the active ingredient in marijuana, but they may be much more powerful. Their effects can be unpredictable and have caused death in some cases. In recent cases in New York City, some users' overdoses resemble opioid overdoses, including lethargy and suppression of breathing; in other cases they have exhibited agitated and violent behavior. The increase in emergency room admissions might indicate that the K2/Spice products circulating in the New York City area might be laced with other toxic chemicals.  View Advisory (PDF, 61KB)

www.drugabuse.gov

Source: www.bbc.com